MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX15; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX15; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW30
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Phone number- requested, not provided.The actual sample has been received for evaluation.Visual inspection revealed that sterile bag was unopened, and a hole had been generated on the nonwoven fabric.The unit box with cushioning material that had contained the actual sample was visually inspected and found that it had been deformed in multiple points.It could not be clarified when the unit box was deformed.Magnifying inspection of the hole revealed that it had been made from the inside of the sterile bag.The thickness of the sterile bag material was measured and confirmed to be equivalent to that of a manufacturer retention sample.The sampling system contained in the sterile bag, on the top of reservoir was confirmed to have been located beneath the point on the nonwoven fabric where the hole was generated.Based on this, the sampling system was inspected visually and confirmed to have no burrs that could make a hole on the nonwoven fabric.A review of the device history record and the product release judgement record of the involved product code/lot number combination revealed no findings.Ifu states: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that since the unit box was deformed, it is likely that an excessive load was applied while the actual sample was in the unit box, causing a hole at the point where the reservoir was in contact with the sterile bag.It is likely to be due to handling during storage period why the actual sample was subjected to such an excessive load.However, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the involved capiox device was used pre-treatment.After they opened the box, the perfusionist found aseptic package broken.The procedure outcome and patient outcome was not reported.

Brand Name
CAPIOX RX15
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10372189
Report Number9681834-2020-00153
Device Sequence Number3446488
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public04987350771056
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberCX*RX15RW30
Device Lot Number191011C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2020
Initial Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR
Patient Weight28